Groups

    Oxytetracycline + Alcohol

    Recently got prescribed 4 * oxytetracycline tablets a day, after a few weeks of taking them I had a night out with a couple of friends (Not a late night, 5-6 lagers in about 5 hours!)

    Anyway woke up the next morning and threw up all day. Great!

    Knew I had a night out with work mates coming up a few weeks after so I stopped taking the tablets around a week before the night out. Only had 4 lagers in about 6 hours plus a couple of small glasses of wine but again was violently sick the next day!

    Are these tablets supposed to make me feel so bad?! I have been trying to stay off alcohol but the problem is I feel fine until the morning after so if I have 1 pint it tends to turn into another etc! Before I started taking them I had no such problems with throwing up etc...

    9 Comments

    You took them for a few weeks,whats wrong with you:w00t:

    Banned

    antibiotics......what did you expect exactly?

    lightweight lol

    these are long term antibiotics.....i guess youve answered your own Q


    dont drink whilst on them, unless you wanna throw up

    Dont they give those to alcoholics to keep em off the booze

    Usually they suggest alcohol in moderation is fine,but re-reading the OP you had 4 lagers and 2 glasses of wine,which is afair bit so maybe only have a couple of drinks all night and you might be ok!

    Banned

    Can oxytetracycline cause problems?

    Along with their useful effects all medicines can cause unwanted side effects, which usually improve as your body adjusts to the new medicine.

    Speak with your doctor or pharmacist if any of the following side effects continue or become troublesome.

    Common side-effects - these affect less than 1 in 10 people who take this medicine.

    Nausea and vomiting - Drink plenty of liquid.

    Stick to simple foods such as dry toast.

    If problem continues speak to your doctor.

    My Son is on the same tablets. He now has " 3 day hangovers" so ur not alone.
    Ask ur Dr to change the medication. There r other treatments. :roll:

    Have a blood test too every now and then. My liver count went up whilst on them, I was on them for ages, duno if they helped much either

    If you are taking them for a long term condition (ie acne) then you should consult your GP who has your medical records unless you want to stop drinking altogether. If it's a short term problem (chlamydia, bronchitis etc) then just stop drinking. It is advised not to drink with antibiotics as drink often affects absorbtion (in some cases) or mixes with the drug (alcohol, we all forget is a drug!) and causes unwanted reactions... ie vomiting! Speak to someone who has your medical records as you may not be suitable for certain antibiotics.
    Post a comment
    Avatar
    @
      Text
      Top Discussions
      1. How to cancel Sky subscription23
      2. How to unblock a vacuum hose which is completely jammed with dust and fluff…45
      3. Xbox One S or Xbox One X89
      4. Working conditions, workers rights. Standing at work causing pain. Is this …1328

      See more discussions